Alert archive / Puerto Rico / Areal Flood Advisories in 2011
Areal Flood Advisory 521, NWS JSJ
NWS JSJ issued this areal flood advisory at Nov 2, 2011, 1:46 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2011, 1:46 PM CDT (18:46 UTC)
- Expired
- Nov 2, 2011, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 116 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
032
WGCA82 TJSJ 021846
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
246 PM AST WED NOV 2 2011
PRC003-011-099-117-022145-
/O.NEW.TJSJ.FA.Y.0521.111102T1846Z-111102T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-MOCA PR-RINCON PR-AGUADA PR-
246 PM AST WED NOV 2 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
DRAINAGE AREAS IN
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
ANASCO...MOCA...RINCON AND AGUADA
* UNTIL 545 PM AST
* AT 244 PM AST...DOPPLER RADAR ESTIMATED VERY HEAVY RAIN IN THE
ADVISORY AREA. THE HEAVIEST SHOWERS AND THUNDERSTORMS WERE ALONG
THE COASTAL PORTIONS OF RINCON. THE RAIN SHOWERS WERE MOVING NORTH
NORTHWEST.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 1839 6714 1838 6708 1827 6704 1827 6706
1826 6707 1825 6714 1826 6718 1829 6720
1829 6723 1831 6725 1838 6725 1841 6719
$$
SNELLWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Nov 2, 1:44 PM CDT, 2 minutes earlier.
Area forecast discussion, Nov 2, 1:44 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 244 PM AST WED NOV 2 2011 .SYNOPSIS...A VERY UNSTABLE AND FAIRLY WET WEATHER PATTERN IS EXPECTED FOR THE LATTER PART OF THE WEEK AS A POLAR TROUGH CONTINUES TO INTENSIFY/DEEPEN ACROSS THE WESTERN ATLANTIC. && .DISCUSSION...ISOALETD TO LOCALLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AFFECTED THE LOCAL ISLANDS AND THE EASTERN PORTIONS OF PUERTO RICO. THE MOST ACTIVE WEATHER REMAINED OVER WATERS SURROUNDING THE U.S. VIRGIN ISLANDS. THIS ACTIVE AREA MOVED SLOWLY WEST GENERATING A SIGNIFICANT INCREASE ON SHOWERS OVER THE EASTERN PORTIONS OF PUERTO RICO. ALSO DEEP MOISTURE IN COMBINATION WITH DIURNAL HEATING TRIGGER AFTERNOON CONVECTION ACROSS THE NORTH CENTRAL AND NORTH WEST PORTIONS OF PUERTO RICO. A VERY UNSTABLE AND WET WEATHER PATTERN WILL PREVAIL THROUGH FRIDAY. AS LOW LEVEL WINDS VEER IN RESPONSE TO AFOREMENTIONED TROUGH...A GRADUAL INCREASE ON MOISTURE IS EXPECTED...WITH PW VALUES AROUND 2.20 INCHES ACROSS THE U.S. VIRGIN ISLANDS AND EASTERN PUERTO RICO. THE POLAR TROUGH IS FORECAST TO GRADUALLY SHIFT EAST OVER THE WEEKEND...BRINGING A SHEARLINE ACROSS THE LOCAL REGION ON SUNDAY. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH AND AFFECT THE TJNR...TJSJ AND TJBQ THROUGH THE EVENING HOURS GENERATING OCCASIONAL MVFR TO IFR CONDITIONS ACROSS THESE TERMINALS. TONIGHT...MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE CARIBBEAN WATERS AND AFFECT THE ALL U.S. VIRGIN ISLANDS TERMINALS...TNCM AND TJPS ALSO GENERATING OCCASIONAL MVFR TO IFR CONDITIONS ACROSS THESE TERMINALS THROUGH THURSDAY MORNING. && .MARINE...LATEST REPORTS FROM THE 41043 AND 41053 BUOYS CONTINUE TO SHOW WAVE HEIGHT WELL BELOW SCA CONDITIONS ACROSS ALL LOCAL WATERS. THEREFORE DROPPED THE SMALL CRAFT ADVISORIES FOR ALL LOCAL WATERS. THE BUOY 41048 LOCATED ABOUT 920 MILES NNW OF SAN JUAN HAS BEEN REPORTING SWELLS OF ABOVE 11 FEET WITH PERIOD OF 12 SECONDS SINCE 3 AM. THESE SWELLS WILL TAKE ABOUT 48 HOURS TO REACH OUR LOCAL WATERS. EXPECT THESE SWELLS TO BE IN THE RANGE OF 7 TO 8 FEET AS THEY MAKE THEIR WAY ACROSS THE LOCAL ATLANTIC WATERS AND ALL PASSAGES. THE PERIOD WILL BE THE MAIN DANGEROUS FACTOR AS WAVE WITH THIS PARAMETER...7 TO 8 FEET AND 12 TO 14 SECONDS... COULD GENERATE BREAKING WAVES OF BETWEEN 10 AND 12 FEET...A HIGH SURF ADVISORY COULD BE ISSUE FOR ALL ATLANTIC EXPOSED BEACHES. A BIGGER SWELL EVENT COULD BE REACHING OUR LOCAL WATERS ON MONDAY MORNING BUT WENT ON THE CONSERVATIVE SIDE AS THIS WAVE FORECAST COULD BE CONTAMINATED WITH STRONG WINDS IN THE REGION ASSOCIATED TO THE SHEARLINE IN THE REGION. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 85 76 86 / 70 80 40 40 STT 78 85 78 86 / 80 80 70 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 25/10
Hazardous weather outlook, Nov 2, 4:49 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 549 AM AST WED NOV 2 2011 AMZ710>745-PRZ001>013-031000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 549 AM AST WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE AREA THROUGH THE END OF THE WEEK. THIS IN COMBINATION WITH DEEP MOISTURE WILL RESULT IN PERIODS OF HEAVY RAINFALL BEGINNING THURSDAY AND CONTINUING THROUGH TUESDAY. FLASH FLOODING IS POSSIBLE AND A FLOOD WATCH MAY BE REQUIRED FOR SOME AREAS OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. AMZ715-725-VIZ001-002-031000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 549 AM AST WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT ACROSS THE CARIBBEAN COASTAL WATERS AND MORE THAN LIKELY AFFECT THE VIRGIN ISLANDS. THESE SHOWERS MAY CONTAIN VERY HEAVY RAINFALL AND POSE A RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE AREA THROUGH THE END OF THE WEEK. THIS IN COMBINATION WITH DEEP MOISTURE WILL RESULT IN PERIODS OF HEAVY RAINFALL BEGINNING THURSDAY AND CONTINUING THROUGH TUESDAY. FLASH FLOODING IS POSSIBLE AND A FLOOD WATCH MAY BE REQUIRED FOR SOME AREAS OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...REPORTS OF HEAVY RAINFALL GREATER THAN 3 INCHES OR FLOODING WOULD BE GREATLY APPRECIATED. ROSA
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:02 AM CDT | Small Craft Advisory | JSJ | 12 hr | |
| Nov 2, 12:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 2, 1:07 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 2, 1:15 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 2, 2:21 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.